Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have cellulitis in leg. Developed lump after using clindamycin. Painful to bend knee. Any thoughts?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1444 Questions
My 13 year old son developed cellulitis in leg 2 weeks ago and was on IV clindamyacin for 7 days. Now on oral clindamyacin and has developed a limp. He says is painful to bend knee and put full weight on. What does this signify?
Posted Fri, 15 Mar 2013 in Child Health
Answered by Dr. Synthyia Bhagat 1 hour later

Thanks for writing to us.

Since your son has a recent history of cellulitis, the limping and painful knee bending raises my concern. Bone infection (osteomyelitis) is a complication of previous skin infection. Though your son has been treated with clindamycin, there can be some resistant strains of bacteria as well.

I would like to get this excluded. Therefore, I suggest you to get him examined by pediatrician. He will require some tests like complete blood count, ESR, CRP, blood culture, X XXXXXXX Bone scan or MRI.

In the meantime continue with medication as advised, give combination of acetaminophen and ibuprofen for pain relief 6 to 8 hourly.
Apply cold compresses over affected area.

Hope I have answered your query; if you have any other question I would be glad to help.

Wishing your child good health.

God bless...
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor